MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number NCEUP2515X
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the device returned with detachment on the hypotube, immediately distal to the strain relief.The hypotube material was oval and jagged at both sides of the detachment site.Balloon folds were expanded, blood and contrast were visible inside the balloon.It was not possible to inflate the device due to the detachment of the hypotube, however upon visual inspection a small pin hole was evident to the mid-section of the balloon.The balloon material was jagged and uneven at the tear site.Slight deformation was evident to the distal tip.No other damage was evident to the remainder of the device.Cine image review summary: an angiographic image of the rca confirms a moderately calcified lesion in the mid-vessel with a previously deployed stent present in the proximal rca.There is a nine minute gap between images showing the angiographic image of the rca pre-treatment and the first image of an inflated balloon in the target lesion.This suggest that the nc euphora device for which the event was reported was most likely was delivered and the inflation difficulties observed during this time period.Therefore it appears that the delivery and difficulties encountered were not captured in the images provided.A balloon is delivered, and pre-dilations are performed in the lesion.A stent is delivered and deployed in the mid-vessel lesion, overlapping with the distal end of the previously deployed stent.A balloon is delivered inside the body of the deployed stent and post dilation is performed.The balloon is moved proximal inside the body of the stent, most likely for further post dilatation.The procedural images provided do not show if the balloon was inflated as this location.There are no images provided confirming the reported leak in the nc euphora balloon.The rca was treated successfully.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The lesion was a moderately calcified lesion in the rca.Negative prep/purging was performed twice on the device prior to use.No issues were noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a nc euphora rx ptca balloon catheter.The device was inspected with no issues noted.The lesion was pre-dilated.The device passed through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that during initial inflation that the balloon was not holding pressure, a leak was noted.The patient was reported to be alive with no injury.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9568252
Report Number9612164-2020-00162
Device Sequence Number11252918
Product Code LOX
UDI-Device Identifier00643169396159
UDI-Public00643169396159
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberNCEUP2515X
Device Catalogue NumberNCEUP2515X
Device Lot Number218602493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer01/23/2020
04/01/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/17/2020
04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight70